Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS New Orleans, LA

February 15, 2016Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2016, 2:47 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2016, 2:47 PM CST (20:47 UTC)
Expired
Feb 15, 2016, 3:15 PM CST
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

833 
WUUS54 KLIX 152047
SVRLIX
MSC047-059-152115-
/O.NEW.KLIX.SV.W.0022.160215T2047Z-160215T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 315 PM CST

* AT 247 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYMAN...OR
  10 MILES NORTH OF GULFPORT...MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GULFPORT...BILOXI...WADE...LATIMER...LYMAN AND VANCLEAVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3066 8853 3039 8910 3043 8914 3068 8905
      3068 8889 3074 8888 3073 8858
TIME...MOT...LOC 2047Z 237DEG 42KT 3054 8905 

HAIL...1.00IN
WIND...<50MPH
 
$$

ANSORGE
1 follow-up statement
550 
WWUS54 KLIX 152059
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CST MON FEB 15 2016

MSC047-059-152115-
/O.CON.KLIX.SV.W.0022.000000T0000Z-160215T2115Z/
HARRISON MS-JACKSON MS-
259 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR NORTHEASTERN HARRISON AND NORTHWESTERN JACKSON COUNTIES...

AT 259 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
LATIMER...OR 12 MILES NORTH OF ST. MARTIN...MOVING NORTHEAST AT 50
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BILOXI...WADE...LATIMER AND VANCLEAVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3046 8895 3053 8900 3068 8897 3068 8889
      3074 8888 3073 8858 3066 8853
TIME...MOT...LOC 2059Z 237DEG 42KT 3062 8891 

HAIL...1.00IN
WIND...<50MPH
 
$$

ANSORGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:28 AM CST, 7 hours 19 minutes earlier.

Area forecast discussion, Feb 15, 7:28 AM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CST MON FEB 15 2016

...SOUNDING DISCUSSION...

THE MORNING SURFACE TEMPERATURE INVERSION UP TO 1500 FEET IS THE
ONLY SUBSTANTIAL STABLE LAYER ON THIS MORNING'S SOUNDING. WITH
GOOD BOUNDARY LAYER MIXING...THIS LAYER WILL EVENTUALLY BE REMOVED
AND SHOULD ALLOW FOR MORE SURFACE BASED STORMS. INSTABILITY AS
MEASURED BY MLCAPE IS AROUND 600 J/KG WITH MUCAPE AROUND 1050 J/KG
AND LAPSE RATES ARE MODEST AROUND 6.5 TO 7.0 C/KM ABOVE THE
INVERSION. LOW LEVEL WIND SHEAR IS ALREADY GOOD WITH BOTH
DIRECTIONAL AND SPEED SHEAR PRESENT WITH THE 1KM WINDS FROM THE
SOUTH AT 35 KNOTS AND 6KM WINDS FROM THE WEST AT 45 KNOTS. SRH
0-1KM IS OVER 300 M2/S2 AND 0-3KM IS AROUND 380 M2/S2. THE LAST
TWO STATEMENTS ARE SUPPORTIVE OF ORGANIZED STORMS AND ROTATING
UPDRAFTS. A HAIL THREAT ALSO EXISTS WITH THE FREEZING LEVEL AROUND
9250 FEET AND THE WET BULB ZERO HEIGHT AROUND 8200 FEET. THE
POTENTIAL FOR STRONG DOWNBURST WINDS IS NOT AS HIGH AT THIS TIME
WITH A DOWNDRAFT CAPE AROUND 700 J/KG. OVERALL MEAN STORM MOTION
IS FROM 235 /SOUTHWEST/ AT 36 KNOTS. A PEAK WIND SPEED OF 130
KNOTS AT 40000 FEET WAS OBSERVED AS WE ARE CURRENTLY ON THE
NORTHERN SIDE OF A JET STREAK OVER THE NORTHERN GULF OF MEXICO.
ANOTHER OPPORTUNITY TO EVALUATE THE PRE-STORM ENVIRONMENT WILL
OCCUR AS SPC HAS REQUESTED A SPECIAL RELEASE AROUND 18Z.

12Z BALLOON INFO: A SUCCESSFUL FLIGHT REACHING 20 MILES ABOVE THE
GROUND AFTER 103 MINUTES OF ASCENT. THE BALLOON TRAVELED 67 MILES
DOWNRANGE FROM THE OFFICE.

ANSORGE

&&

.PREV DISCUSSION... /ISSUED 345 AM CST MON FEB 15 2016/

SHORT TERM...

THE NEXT 18 HOURS WILL SEE THE MOST ACTIVE WEATHER EXPECTED FOR
THE REMAINDER OF THE ENTIRE WEEK. A STRONG UPPER LEVEL TROUGH IS
CURRENTLY DIGGING INTO THE SOUTHERN PLAINS AND TEXAS. THIS TROUGH
WILL SLIDE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND SHOULD
BE WELL EAST OF THE AREA BY LATE THIS EVENING AND TONIGHT. A
INCREASINGLY WARM AND BUOYANT AIRMASS HAS ADVECTED INTO THE AREA
TONIGHT...WITH TEMPERATURES ACTUALLY WARMING IN MANY SPOTS. THIS
WARM AND BUOYANT AIRMASS WILL INTERACT WITH THE RAPIDLY INCREASING
OMEGA AND RESULTANT LIFT OVERSPREADING THE REGION TO PRODUCE
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.

AN INITIAL BAND OF CONVECTION THAT IS CURRENTLY FORMING OVER THE
NORTHWEST PARTS OF THE CWA IS ASSOCIATED WITH A HIGHLY DIFLUENT
FLOW REGIME ALOFT AND A FAVORABLE JET DYNAMICS ASSOCIATED WITH A
100+ KNOT JET STREAK CURRENTLY SLIDING ACROSS THE GULF SOUTH. THIS
BAND OF CONVECTION WILL CONTINUE TO MOVE ACROSS THE NORTHERN HALF
OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE
STORMS COULD BE STRONG...BUT CONDITIONS DO NOT QUITE LOOK PRIMED
FOR SEVERE CONVECTION THROUGH AT LEAST MID-MORNING AS CAPE WILL
BE SOMEWHAT LIMITED.

HEADING INTO THE LATE MORNING AND AFTERNOON HOURS...ANOTHER BAND
OF CONVECTION SHOULD PUSH THROUGH THE FORECAST AREA. THIS BAND OF
CONVECTION SHOULD FORM ALONG AND JUST AHEAD OF A DRY LINE WHICH IS
CURRENTLY FORMING OVER CENTRAL TEXAS. THE DRY LINE SHOULD QUICKLY
RACE TO THE EAST AT AROUND THE SAME SPEED AS THE PARENT UPPER
LEVEL TROUGH AXIS...AND SHOULD BE MOVING INTO THE ATCHAFALAYA
BASIN SOMETIME AROUND NOON BASED ON THE LATEST HRRR GUIDANCE. IT
LOOKS LIKE THE STRONGEST FORCING AND GREATEST POTENTIAL FOR
CONVECTIVE DEVELOPMENT WILL GENERALLY BE ALONG AND NORTH OF THE
I-10 CORRIDOR...AND HAVE THE HIGHEST POPS IN THIS AREA. DYNAMIC
FORCING SHOULD BE SLIGHTLY WEAKER SOUTH OF I-10...AND ONLY HAVE
CHANCE TO LIKELY POPS FOR THESE AREAS. THE RAIN THREAT SHOULD
QUICKLY DIMINISH BY THIS EVENING AS THE DRY LINE PUSHES INTO
ALABAMA AND FLORIDA AND STRONG DRY AIR ADVECTION AND SUBSIDENCE
OVERTAKES THE AREA.

THE SEVERE THREAT SHOULD ALSO BE GREATEST NORTH OF THE I-10
CORRIDOR...WHERE SPEED SHEAR...DIRECTIONAL SHEAR...AND MLCAPE
VALUES ARE MAXIMIZED. LAPSE RATES WILL BE QUITE STEEP...AND A LOW
WET BULB ZERO HEIGHT OF ONLY 8200 FEET WILL BE FAVORABLE FOR SOME
HAIL FORMATION IN THE STRONGEST STORMS. HELICITY VALUES OF 250
M2/S2 OR HIGHER CAN BE EXPECTED THIS AFTERNOON...SO ANY SUSTAINED
CONVECTION SHOULD BEGIN TO ROTATE AND TAKE ON SUPERCELL
CHARACTERISTICS. THUS...A RISK OF A FEW TORNADOES FORMING WILL
ALSO BE PRESENT THIS AFTERNOON AND EVENING.

THE ENTIRE AREA SHOULD MOSTLY CLEAR SKIES AND DRY WEATHER IN PLACE
BY TOMORROW MORNING...AS DEEP LAYER NORTHWEST FLOW ALOFT AND A
STRONG SURFACE RIDGE OVERTAKE THE GULF SOUTH. THIS SAME GENERAL
PATTERN SHOULD PERSIST INTO WEDNESDAY AS WELL. NOT MUCH IN THE WAY
OF COLD AIR ADVECTION IS EXPECTED WITH THIS RIDGE OF HIGH
PRESSURE...SO TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
AVERAGE IN THE 60S AND LOWER 70S BOTH DAYS. OVERNIGHT LOWS WILL
COOL INTO THE 40S AND LOWER 50S BOTH NIGHTS.

LONG TERM...

HEADING INTO THE LATTER HALF OF THE WEEK...DEEP LAYER RIDGING WILL
DEVELOP OVER THE AREA...AS A STRONG UPPER LEVEL HIGH MOVES IN FROM
THE SOUTHERN PLAINS AND BECOMES CENTERED OVER THE GULF SOUTH.
SINKING AIR THROUGHOUT THE ATMOSPHERIC COLUMN...ALONG WITH A
RETURN TO ONSHORE FLOW WILL ALLOW TEMPERATURES TO WARM EVEN
FURTHER. HIGHS WILL EASILY CLIMB INTO THE MIDDLE TO UPPER 70S
THURSDAY THROUGH SUNDAY...AND OVERNIGHT LOWS SHOULD ONLY DIP INTO
THE 50S FOR MOST LOCATIONS. CONDITIONS MAY BE FAVORABLE FOR
ADVECTION FOG TO DEVELOP AS DEWPOINTS RISE INTO THE UPPER 50S AND
LOWER 60S. THE BIGGEST CAVEAT WILL BE JUST HOW STRONG WINDS ARE
DURING THE OVERNIGHT HOURS. IF WINDS FALL TO AROUND 5 TO 10
MPH...ADVECTION FOG COULD BE VERY LIKELY DURING THIS PERIOD. HAVE
NOT INCLUDED A MENTION OF FOG IN THE FORECAST YET...DUE TO THE
UNCERTAINTY IN PLACE.

AVIATION...

MOST LOCATIONS ARE VFR WITH CIGS AT OR ABOVE SCT-BKN040...EXCEPT
OVC010 AT KMCB. CONVECTION DEVELOPING STEADILY FROM KMCB TO KLFT
WITH ANOTHER SURGE OF SHOWERS MOVING INTO KBTR. CIGS SHOULD LOWER TO
MVFR LEVELS WITH CONVECTION THIS MORNING...THEN BECOMING
PREDOMINANTLY MVFR BASED DURING THE AFTERNOON PRIOR TO WIND SHIFT.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR CAVOK SHORTLY AFTER WIND
SHIFT FROM WEST TO EAST. 24/RR

MARINE...

SOME GRADIENT RESPONSE THIS MORNING HAS WINDS IN THE 15-
20KT RANGE THIS MORNING. AS THE SURFACE LOW CURRENTLY DEVELOPING
OVER EAST TEXAS EJECTS NORTHEAST THIS MORNING...WINDS SHOULD LESSEN
TO AROUND 15 KNOTS SUSTAINED WHILE VEERING SOUTHWEST. LOW WILL THEN
SLINGSHOT A COLD FRONT INTO THE NORTH GULF THIS EVENING WHICH WILL
SWEEP EASTWARD RATHER QUICKLY OVERNIGHT. GRADIENT PRE-FRONTAL
APPEARS STRONGER THAN POST-FRONTAL WITH MODEST COLD AIR ADVECTION.
THIS SHOULD REDUCE THE WINDS TO JUST MODERATE LEVELS TONIGHT AND
TUESDAY. WINDS AND SEAS SETTLE WEDNESDAY BEFORE SURFACE HIGH RIDGES
WITH BETTER COLD AIR ADVECTION LATE THURSDAY INTO FRIDAY. 24/RR

DECISION SUPPORT...

DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER AND
             MISSISSIPPI RIVER AT RED RIVER LANDING.
 MARGINAL/SLIGHT RISK OF SEVERE WEATHER MONDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  40  71  43 /  90  20   0   0
BTR  72  45  73  45 /  80  20   0   0
ASD  71  44  71  45 /  80  30  10   0
MSY  71  47  68  50 /  70  20   0   0
GPT  68  44  67  45 /  70  40  10   0
PQL  69  40  69  43 /  60  50  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 15, 3:51 AM CST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CST MON FEB 15 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-152200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
351 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL
BE DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS...POSSIBLY IN A
SQUALL LINE AHEAD OF A COLD FRONT. ISOLATED LARGE HAIL AND
TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL END FROM WEST TO
EAST WITH COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING.

SMALL CRAFT SHOULD EXERCISE CAUTION IN THE COASTAL WATERS FOR
SOUTHERLY WINDS 15 TO 20 KNOTS THIS MORNING...SETTLING A BIT LATER
THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR LATER
STATEMENTS AND REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT
THE DAY.

24/RR

In the hours before

Special weather statement, Feb 15, 2:06 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CST MON FEB 15 2016

MSZ070-071-152030-
PIKE-WALTHALL-
206 PM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT WALTHALL AND CENTRAL PIKE
COUNTIES...

AT 206 PM CST...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
TYLERTOWN...OR 11 MILES SOUTHEAST OF MCCOMB...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...TYLERTOWN...SALEM...DEXTER AND MCCOMB AIRPORT.

LAT...LON 3119 9003 3118 9003 3117 9001 3114 9001
      3113 8994 3111 8994 3111 8993 3109 8993
      3109 8992 3107 8992 3107 8984 3102 9050
      3125 9048 3131 9004
TIME...MOT...LOC 2006Z 264DEG 54KT 3118 9029
Special weather statement, Feb 15, 2:09 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CST MON FEB 15 2016

LAZ039-071-MSZ070-071-152045-
NORTHERN TANGIPAHOA-WASHINGTON-PIKE-WALTHALL-
209 PM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND NORTHERN
TANGIPAHOA PARISHES...SOUTHERN WALTHALL AND SOUTHERN PIKE COUNTIES...

AT 208 PM CST...A STRONG THUNDERSTORM WAS OVER OSYKA...OR 15 MILES
NORTHEAST OF GREENSBURG...MOVING EAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...KENTWOOD...OSYKA...MOUNT HERMAN AND TANGIPAHOA.

LAT...LON 3085 9054 3105 9053 3106 8986 3081 8987
TIME...MOT...LOC 2008Z 272DEG 57KT 3097 9047
Special weather statement, Feb 15, 2:14 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CST MON FEB 15 2016

MSZ080-081-152100-
HANCOCK MS-HARRISON MS-
214 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND EAST CENTRAL HANCOCK
COUNTIES UNTIL 300 PM CST...

AT 212 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIAMONDHEAD...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO DIME
SIZE HAIL AT DIAMONDHEAD.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...ST. MARTIN...D'IBERVILLE...LYMAN...SAUCIER...SHORELINE
PARK...KILN...LATIMER AND GULFPORT AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3038 8906 3031 8927 3035 8927 3037 8931
      3037 8933 3035 8938 3033 8938 3034 8934
      3030 8933 3027 8939 3047 8943 3058 8927
      3068 8899 3068 8889 3042 8888 3043 8899
      3042 8901 3041 8899 3041 8888 3039 8888
TIME...MOT...LOC 2012Z 245DEG 24KT 3042 8930

ANSORGE
Special weather statement, Feb 15, 2:24 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CST MON FEB 15 2016

LAZ037-050-071-072-152100-
LIVINGSTON-SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-ST. HELENA-
224 PM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TANGIPAHOA...
NORTHEASTERN LIVINGSTON AND SOUTHEASTERN ST. HELENA PARISHES...

AT 224 PM CST...A STRONG THUNDERSTORM WAS NEAR MONTPELIER...OR 14
MILES SOUTH OF GREENSBURG...MOVING EAST AT 100 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...AMITE...AMITE CITY...LIVINGSTON...INDEPENDENCE...
ROSELAND...ALBANY...MONTPELIER...ROBERT...NATALBANY AND TICKFAW.

LAT...LON 3079 9028 3078 9028 3077 9026 3075 9027
      3074 9026 3071 9026 3070 9025 3050 9025
      3050 9083 3070 9084 3080 9029
TIME...MOT...LOC 2024Z 264DEG 86KT 3063 9072
Special weather statement, Feb 15, 2:33 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CST MON FEB 15 2016

LAZ039-040-MSZ077-080-152100-
WASHINGTON LA-ST. TAMMANY LA-PEARL RIVER MS-HANCOCK MS-
233 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
CENTRAL ST. TAMMANY PARISHES...PEARL RIVER AND HANCOCK COUNTIES UNTIL
300 PM CST...

AT 233 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROSSROADS TO NEAR
LACOMBE...AND MOVING NORTHEAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SLIDELL...BOGALUSA...PICAYUNE...POPLARVILLE...PEARL RIVER...SUN...
CROSSROADS...BUSH...STENNIS SPACE CENTER...LACOMBE...KILN...
PEARLINGTON...MCNEIL AND SLIDELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3056 8934 3040 8942 3017 8957 3016 8957
      3018 8958 3018 8960 3016 8963 3018 8968
      3017 8972 3021 8978 3023 8985 3025 8987
      3027 8999 3030 8999 3033 9004 3082 8984
      3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 2033Z 244DEG 56KT 3081 8972 3023 8995

ANSORGE
Local storm report, Feb 15, 2:36 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
236 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             10 N LIVINGSTON         30.65N 90.75W
02/15/2016  E0.75 INCH       LIVINGSTON         LA   EMERGENCY MNGR

            DIME/PENNY SIZED HAIL REPORTED IN PINE GROVE BY EMERGENCY
            MANAGER.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:31 AM CSTSevere Thunderstorm WarningLIXWilkinson44 min
Feb 15, 11:05 AM CSTSevere Thunderstorm WarningLIXWilkinson40 min
Feb 15, 11:24 AM CSTSpecial Weather StatementLIXPearl River51 min
Feb 15, 11:31 AM CSTSevere Thunderstorm WarningLIXWilkinson29 min
Feb 15, 11:44 AM CSTTornado WarningLIXAmite, Wilkinson31 min
Feb 15, 12:00 PM CSTSevere Thunderstorm WarningLIXJackson14 min
Feb 15, 12:03 PM CSTSpecial Weather StatementLIXJackson42 min
Feb 15, 12:13 PM CSTTornado WarningLIXAmite32 min
Feb 15, 12:42 PM CSTSevere Thunderstorm WarningLIXAmite, Pike, Walthall48 min
Feb 15, 12:50 PM CSTTornado WarningLIXPike25 min
Feb 15, 1:04 PM CSTSpecial Weather StatementLIXHancock26 min
Feb 15, 1:19 PM CSTTornado WarningLIXWalthall26 min
Feb 15, 1:25 PM CSTSpecial Weather StatementLIXHancock50 min
Feb 15, 1:37 PM CSTSpecial Weather StatementLIXJackson23 min
Feb 15, 1:43 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison32 min
Feb 15, 2:06 PM CSTSpecial Weather StatementLIXPike, Walthall24 min
Feb 15, 2:14 PM CSTSpecial Weather StatementLIXHarrison46 min
Feb 15, 2:33 PM CSTSpecial Weather StatementLIXHancock, Pearl River27 min
Feb 15, 2:58 PM CSTSpecial Weather StatementLIXHancock32 min
Feb 15, 3:26 PM CSTSevere Thunderstorm WarningLIXHarrison34 min
Feb 15, 3:27 PM CSTSpecial Weather StatementLIXHancock33 min
Feb 15, 4:04 PM CSTSpecial Weather StatementLIXHarrison, Jackson26 min
Feb 15, 4:26 PM CSTSpecial Weather StatementLIXJackson34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.